MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Medical Device Problem Codes Mechanical Problem (1384); Material Twisted/Bent (2981); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: afapro28, product type: balloon catheter.Product event summary: the 4fc12 sheath with lot number 0012121340 was returned and analyzed.Visual inspection prior to disassembly and functional testing was performed on the shaft, handle, and dilator.Visual inspection of the shaft area identified a shaft kink/twist at approximately two and two and one half inches from the tip.Functional testing was performed and the steering mechanism and deflection test revealed the shaft bent out of the plane.In conclusion, the sheath failed the returned product inspection due to a kink/twist observed on the shaft and the shaft bent out of the plane.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, there was tip damage to the sheath.It was also reported that the sheath and the balloon catheter lost responsiveness and maneuverability while positioned at the last pulmonary vein.Despite the issues, the case was completed with cryo. no patient complications have been reported as a result of this event.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
Manufacturer (Section G)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA   H9R 5Z8
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19305822
Report Number3002648230-2024-00211
Device Sequence Number6598959
Product Code DRA
UDI-Device Identifier00763000418052
UDI-Public00763000418052
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2026
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number0012121340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Initial Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown